Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 3, 2022, 6:52 AM CDT for Val Verde County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2022, 6:52 AM CDT (11:52 UTC)
- Expired
- Sep 3, 2022, 12:31 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:28 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 3, 6:28 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 628 AM CDT Sat Sep 3 2022 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 303 AM CDT Sat Sep 3 2022 Latest radar imagery shows two areas of showers and storms with some locally heavy rainfall ongoing across portions of the northern Hill Country and Rio Grande Plains near Del Rio. This activity looks to be in close proximity to a 700 mb boundary which is aiding in the development of this activity. Overall storm motion remains slow as steering flows are weak. Storms are forming and becoming stratiform after awhile, but some isolated spots are continually being fed which is leading to some stout 1 hour rainfall totals in excess of 2 inches. This threat will continue to lead to the potential of locally heavy rainfall and the threat of flash flooding. A Flash Flood Warning is in effect where these earlier rains fell in eastern Llano County. Hi-res guidance continues to struggle overnight with this activity so the near-term forecast confidence remains low. Should see this scattered activity continue through the morning hours, but the coverage is expected to increase early this afternoon with daytime heating. The boundary and upper trough axis are expected to slowly push to the south today and these features will allow for that 60-80 percent coverage of activity. Although most locations will likely see some sort of rain today, there will also be some dry pockets around the region. Precipitable water values will be greater than 2 inches across the southern half of the area and the threat for locally heavy rain will continue. PMM totals from the HREF so some potential for small pockets of 2-4 inches of rain. These totals will likely lead to some minor flooding with perhaps the need for a Flash Flood Warning today. However, with confidence of where the highest threat for this low will hold off on any issuances of a Flood Watch at this time. Again, it would not be surprising to see the need for a warning today, but confidence on where and the expected coverage of flooding rains today are both low. The latest Day 1 Excessive Rainfall Outlook shows a slight risk for those southern areas where the PW values are expected to be highest. Highs today will top out in the 80s to lower 90s across the area. For tonight, rain chances will be highest in the southwest and extreme south in closer proximity to the boundary and upper trough axis. PW values will remain at or just above 2 inches for this area and the threat of locally heavy rainfall will continue here and be less of a threat for the remainder of the CWA. On Sunday the best rain chances will be south of Highway 90 and the threat of locally heavy rain will continue here as well as the boundary shifts south. && .LONG TERM... (Sunday night through Friday) Issued at 303 AM CDT Sat Sep 3 2022 Thanks in part to a pair of tropical systems in the eastern Pacific near Mexico, the upper trough over the Central US becomes more entrenched over TX by 00Z Sunday. The cool front driven mostly by convective outflows is depicted to wash out in the medium range output, but the elongated SW-NE oriented shear axis in the H7-H5 layer remains pinned over the Coastal Plain at this time. A shortwave moving into North-Central TX carves out the H5 trough a bit farther west, but this is done over a drier air regime, while all the deeper tropical moisture remains pinned along the TX coast. Enough moisture and instability should remain over most of our area each day going into Wednesday, but better rain chances should remain confined to the afternoon period and mainly over the southern counties. By Thursday, the tropical influences from the eastern Pacific look to separate from the Central US broad area of disturbed weather. The positive tilt trough broadens into a cut-off low and begins to pull away to the east. This should allow for even more continental air to spread into Central TX and eventually an end to our wet period. Some of the MOS guidances are quick to warm temps back into the mid 90s, and this might be reasonable should the rains fail to fall in the quantity depicted. We'll stick closer to the milder NBM temps for now, as the day when the heaviest rain is to fall is still in front of us. && .AVIATION... (12Z TAFS) Issued at 627 AM CDT Sat Sep 3 2022 Pockets of MVFR ceilings and perhaps some IFR out by DRT persist this morning but should lift in a few hours. Some overnight showers and storms have ended for DRT but scattered to numerous showers and storms can be expected later today. Have mentioned VC groups with tempo groups for the most likely time of precip. Another round of MVFR/IFR will be possible tonight. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 73 89 71 / 70 20 40 20 Austin Bergstrom Intl Airport 88 73 88 71 / 70 20 50 20 New Braunfels Muni Airport 89 73 88 71 / 70 40 40 20 Burnet Muni Airport 86 71 90 70 / 60 20 40 10 Del Rio Intl Airport 87 73 85 71 / 60 60 40 20 Georgetown Muni Airport 86 73 90 71 / 60 10 40 10 Hondo Muni Airport 90 73 86 71 / 70 50 50 20 San Marcos Muni Airport 89 72 88 71 / 70 30 40 20 La Grange - Fayette Regional 89 73 88 71 / 70 30 50 20 San Antonio Intl Airport 89 73 85 72 / 60 40 50 20 Stinson Muni Airport 91 74 86 72 / 60 40 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...29 Long-Term...Oaks Aviation...29
Hazardous weather outlook, Sep 3, 3:41 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 341 AM CDT Sat Sep 3 2022 TXZ171>173-183>194-202>209-217>225-228-040845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 341 AM CDT Sat Sep 3 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are possible this afternoon and evening. A few storms could produce heavy rainfall that leads to localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms remain possible each day into and through the upcoming Labor Day weekend. Some storms could produce heavy rainfall that leads to localized flooding. This is most likely to occur for areas south of Highway 90. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:11 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Sep 2, 8:22 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| Sep 2, 10:50 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Sep 3, 12:27 AM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| Sep 3, 2:12 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| Sep 3, 6:21 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Sep 3, 9:43 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Sep 3, 2:49 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 3 hr |
| Sep 3, 3:48 PM CDT | River Flood Warning | EWX | Val Verde | 6 hr |
| Sep 3, 4:49 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays | 3 hr |
| Sep 3, 4:59 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Sep 3, 5:13 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Sep 3, 5:46 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.